Tongue Sores?

C

Caity Schultz

Guest
I have used duromine before in the past and had every single terrible side effect imaginable (or so I thought).
I started again a few days ago when a new doctor I'd seen actually suggested it (I was super happy as my last doctor wouldn't do it!) and this time around I have been sleeping perfectly fine, have not had any troubles with constipation YET, and haven't felt TOO jittery, sure a little bit but that's to be expected.
This morning brushing my teeth (and tongue as I always do) I saw a small patch on the side of my tongue that may be a tiny bit raised, which is a lot darker red and seems to look like an ulcer or canker sore. It is not painful at all and doesn't look too serious, I would never have noticed it if I hadn't have seen it.
I looked this up on Google and it said that sometimes you can get mouth ulcers from sudden weight loss.
I must admit that I have lost quite a substantial amount of weight since starting, but I figured this was normal as I am doing everything by the book (I'm a very well researched kind of person) and I just thought my weight loss was normal for somebody as overweight as me. There is a lot more weight to be lost than usual!
So then I looked up "tongue ulcers" linked to "phentermine/duromine" and found a whole bunch of forums talking about their mouth sores, except most of these women had a LOT and they were yellowish and very painful :S !!!
This was on a DIFFERENT forum site, and none of them had an exact answer for why the ulcers appear, one suggested that methamphetamine users tend to chew their tongue/cheeks and that we could be subconsciously doing this and not realizing, or even doing it in our sleep, considering that phentermine and methamphetamine are chemically related substances..
I just wanted to know if anyone on this forum has had this weird side effect, and if anyone out there does know exactly why it happens?
 

LollyTerror

Member
Standard Member
Oct 8, 2014
45
19
8
Could be a coincidence? I have a small painful lump near the tip of my tongue at the moment, but I've had these before when I wasn't on Duromine too.
Keep an eye on it and if it hasn't resolved in a week or so, get it checked out. Your tongue regenerates tissues with a fairly high turnover.
Ulcers can be caused by stress. If your body is losing weight rapidly your immune system can be triggered by the stress.
 

Kate2407

New Member
Standard Member
Mar 1, 2015
3
0
1
46
I have had a dry mouth on duramine and have also been grinding my teeth. I have only been on it 4 days but susceptible to ulcers anyhow so I imagine this might happen. My ulcers are linked to immunity and also my menstrual hormones.